MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE ES; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24691
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(6).
 
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in the internal carotid artery.After a non-bsc guidewire crossed the lesion, a 2.5mm x 30mm x 145cm coyote es balloon catheter was advanced for dilatation.However, during advancement of the device, slight resistance was felt.After dilatation was performed, the balloon could not be removed from the guide catheter with the guide wire being remained inside the body.The balloon catheter and the guide wire were then removed together outside the patient's body.When tried to removed the balloon from the guide wire, severe resistance was felt but eventually the balloon catheter was able to remove.Finally, after placing the same guide wire in the lesion, an 8mm x 29mm carotid wall stent advanced and completed the procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Initial reporter city: (b)(6).Device evaluated by mfr.: returned product consisted of a coyote es balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.Microscopic inspection revealed tip damage.The inner shaft was stretched down starting at 8cm from the tip and the inner shaft in the balloon was buckled at the distal end of the balloon.A functional test was done with a 0.014" guidewire.The guidewire was unable to get past the inner shaft damage when inserted from the exit notch and was unable to enter through the tip.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
COYOTE ES
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8781026
Report Number2134265-2019-07559
Device Sequence Number2639170
Product Code LIT
UDI-Device Identifier08714729767213
UDI-Public08714729767213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2021
Device Model Number24691
Device Catalogue Number24691
Device Lot Number0022924052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1